Fiducial-based tolerance intervals for some discrete distributions

Thomas Mathew, Derek S. Young

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

Fiducial quantities are proposed to construct approximate tolerance limits and intervals for functions of some discrete random variables. Using established fiducial quantities for binomial proportions, Poisson rates, and negative binomial proportions, an approach is demonstrated to handle functions of discrete random variables, whose distributions are either not available or are intractable. The construction of tolerance intervals using fiducial quantities is straightforward and, thus, amenable to numerical computation. An extensive numerical study shows that for most settings of the cases considered, the coverage probabilities are near the nominal levels. The applicability of the method is further demonstrated using four real datasets, including a discussion of the corresponding software that is available for the R programming language.

Original languageEnglish
Pages (from-to)38-49
Number of pages12
JournalComputational Statistics and Data Analysis
Volume61
DOIs
StatePublished - 2013

Keywords

  • Binomial distribution
  • Coverage probability
  • Fiducial inference
  • Inverse sampling
  • Negative binomial distribution
  • Poisson distribution
  • Tolerance package

ASJC Scopus subject areas

  • Statistics and Probability
  • Computational Mathematics
  • Computational Theory and Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Fiducial-based tolerance intervals for some discrete distributions'. Together they form a unique fingerprint.

Cite this